Alert archive / California / Winter Weather Advisories in 2016

Winter Weather Advisory 3, NWS Eureka, CA

January 8, 2016

NWS Eureka, CA issued this winter weather advisory at Jan 8, 2016, 3:29 PM PST. It took effect at Jan 8, 2016, 10:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 3:29 PM PST (23:29 UTC)
In effect from
Jan 8, 2016, 10:00 PM PST
Expired
Jan 9, 2016, 10:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

487 
WWUS46 KEKA 082329
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
329 PM PST FRI JAN 8 2016

CAZ004-090730-
/O.NEW.KEKA.WW.Y.0003.160109T0600Z-160109T1800Z/
UPPER TRINITY RIVER-
329 PM PST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM PST SATURDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST SATURDAY.

* SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4500 FEET. 1 TO 4
  INCHES FROM 4000 TO 4500 FEET. UP TO 1 INCH BETWEEN 3500 AND
  4000 FEET.

* WIND...SOUTHERLY GUSTS TO 30 MPH WILL BE POSSIBLE ALONG EXPOSED
  RIDGES.

* LOCATIONS IMPACTED...PRIMARILY HIGH MOUNTAIN PASSES ALONG
  HIGHWAYS 36 AND 3...ALONG WITH MOUNTAINOUS RURAL AREAS ABOVE
  3500 TO 4500 FEET. LOWEST SNOW LEVELS CAN BE EXPECTED ACROSS
  NORTHEAST TRINITY COUNTY.

* HIGHWAYS IMPACTED...HIGH MOUNTAIN PASSES ALONG HIGHWAYS 36 AND
  3...INCLUDING SOUTH FORK...HAYFORK AND SCOTT MOUNTAIN SUMMITS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
226 
WWUS46 KEKA 090721
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1121 PM PST FRI JAN 8 2016

CAZ004-091530-
/O.CON.KEKA.WW.Y.0003.000000T0000Z-160109T1800Z/
UPPER TRINITY RIVER-
1121 PM PST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY ABOVE 3500 FEET...

* SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4500 FEET. 1 TO 4 
  INCHES FROM 4000 TO 4500 FEET. UP TO 1 INCH BETWEEN 3500 AND 
  4000 FEET. 

* WIND...SOUTHERLY GUSTS TO 30 MPH WILL BE POSSIBLE ALONG 
  EXPOSED RIDGES. 

* LOCATIONS IMPACTED...PRIMARILY HIGH MOUNTAIN PASSES ALONG 
  HIGHWAYS 36 AND 3...ALONG WITH MOUNTAINOUS RURAL AREAS ABOVE 
  3500 TO 4500 FEET. LOWEST SNOW LEVELS CAN BE EXPECTED ACROSS 
  NORTHEAST TRINITY COUNTY. 

* HIGHWAYS IMPACTED...HIGH MOUNTAIN PASSES ALONG HIGHWAYS 36 AND 
  3...INCLUDING SOUTH FORK...HAYFORK AND SCOTT MOUNTAIN SUMMITS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
134 
WWUS46 KEKA 091411
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
611 AM PST SAT JAN 9 2016

CAZ004-091800-
/O.CON.KEKA.WW.Y.0003.000000T0000Z-160109T1800Z/
UPPER TRINITY RIVER-
611 AM PST SAT JAN 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING ABOVE 3500 FEET...

* TOTAL SNOW ACCUMULATIONS...3 TO 8 INCHES ABOVE 4500 FEET. 1 TO
  4 INCHES FROM 4000 TO 4500 FEET. UP TO 1 INCH BETWEEN 3500 AND
  4000 FEET.

* WIND...SOUTHERLY GUSTS TO 30 MPH WILL BE POSSIBLE ALONG 
  EXPOSED RIDGES. 

* LOCATIONS IMPACTED...PRIMARILY HIGH MOUNTAIN PASSES ALONG 
  HIGHWAYS 36 AND 3...ALONG WITH MOUNTAINOUS RURAL AREAS ABOVE 
  3500 TO 4500 FEET. LOWEST SNOW LEVELS CAN BE EXPECTED ACROSS 
  NORTHEAST TRINITY COUNTY. 

* HIGHWAYS IMPACTED...HIGH MOUNTAIN PASSES ALONG HIGHWAYS 36 AND 
  3...INCLUDING SOUTH FORK...HAYFORK AND SCOTT MOUNTAIN SUMMITS. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
175 
WWUS46 KEKA 091823
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1023 AM PST SAT JAN 9 2016

CAZ004-091930-
/O.EXP.KEKA.WW.Y.0003.000000T0000Z-160109T1800Z/
UPPER TRINITY RIVER-
1023 AM PST SAT JAN 9 2016

...WINTER WEATHER ADVISORY HAS EXPIRED...

LIGHT RAIN AND SNOW SHOWERS WILL CONTINUE THIS AFTERNOON. SNOW
LEVELS ARE CURRENTLY AROUND 2500 TO 3000 FEET. SNOW ACCUMULATION
OF LESS THAN AN INCH IS POSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 3:02 AM PST, 12 hours 27 minutes earlier.

Area forecast discussion, Jan 8, 3:02 AM PST, 12 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
302 AM PST FRI JAN 8 2016

.SYNOPSIS...MULTIPLE STORM SYSTEMS ARE EXPECTED TO MOVE THROUGH
NORTHWEST CALIFORNIA OVER THE NEXT WEEK. RAIN AND HIGH ELEVATION
SNOWS WILL OCCUR WITH EACH SYSTEM. THE NEXT STORM SYSTEM IS
EXPECTED TO ARRIVE THIS EVENING.

&&

.DISCUSSION...A HIGH AMPLITUDE LONG WAVE RIDGE IS CURRENTLY SITUATED
OVER THE WEST COAST. HOWEVER...AN EL NINO LIKE SUB-TROPICAL JET
HAS DEVELOPED WHICH IS STRONG ENOUGH TO PULL SYSTEMS
UNDERNEATH/THROUGH THE RIDGE TOWARD CALIFORNIA. MODEL GUIDANCE IS
UNANIMOUS THAT AN ACTIVE STORM PATTERN WILL CONTINUE WITH MULTIPLE
WEAKENING FRONTS AND LOW PRESSURE SYSTEMS APPROACHING THE
COAST...FIGHTING AGAINST THE RIDGE. NO SIGNIFICANT STORMS ARE IN
THE OFFING BUT RAIN...MOUNTAIN SNOW...AND SOME GUSTY SOUTH WINDS
ARE EXPECTED APPROXIMATELY EVERY OTHER DAY OR TWO THROUGH THE END
OF NEXT WEEK.

THE NEXT IN THE SERIES OF STORMS WILL BEGIN TO IMPACT THE REGION
THIS EVENING AND CONTINUE THROUGH TONIGHT. SOUTHERLY WINDS IN
ADVANCE OF THE FRONT WILL LIKELY BRING SOME GUSTS BETWEEN 30 AND
40 MPH TO MOUNTAIN RIDGE TOPS AND SOME COASTAL HEADLANDS.
CONSIDERING MODELS HAVE TRENDED TOWARD A WEAKER FRONT THAN
24-HOURS AGO...GUSTS TO 45 MPH ARE EXPECTED TO BE FEW AND FAR
BETWEEN AND A WIND ADVISORY HAS NOT BEEN ISSUED AT THIS TIME.
HOWEVER THE SOUTHERLY WINDS WILL RESULT IN RAIN SHADOWING FOR THE
HUMBOLDT BAY AREA AS PRECIPITATION ARRIVES. PRECIPITATION WILL
RANGE FROM 0.25-1.00 LIQUID EQUIVALENT INCHES ACROSS THE REGION
WITH THE LEAST RAINFALL ON THE NORTH SIDE OF MOUNTAIN RANGES. SNOW
LEVELS WILL GENERALLY RANGE FROM 4000-5000 FEET EXCEPT IN TRINITY
COUNTY WHERE LEVELS MAY FALL TO AS LOW AS 3500 FEET LATE IN THE
NIGHT. THERE MAY BE SOME IMPACTS AT ELEVATIONS OVER 4000 FEET IN
TRINITY COUNTY...INCLUDING THE HIGHER ELEVATION PORTIONS OF
HIGHWAY 36...BUT CONFIDENCE IS NOT HIGH ENOUGH THAT SNOW WILL BE
GREAT ENOUGH TO REQUIRE SNOW CHAINS TO ISSUE A WINTER WEATHER
ADVISORY AT THIS TIME. THE DAY SHIFT WILL EXAMINE TEMPERATURE
TRENDS AND DETERMINE IF AN ADVISORY IS NEEDED LATER TODAY.

PRECIPITATION WILL DECREASE TO SHOWERS SATURDAY MORNING AND SOME
SUNSHINE WILL BE POSSIBLE AT THE COAST IN THE AFTERNOON. CLEARING
SKIES OVERNIGHT WILL LIKELY ALLOW INTERIOR VALLEY FOG TO DEVELOP
AS TEMPERATURES COOL. SOME FREEZING FOG IS POSSIBLE WHICH WOULD
RESULT IN SOME ICY ROADS.

ADDITIONAL STORM SYSTEMS WITH SIMILAR CHARACTERISTICS WILL MOVE
THROUGH NORTHWEST CALIFORNIA SUNDAY NIGHT INTO MONDAY...AROUND MID-
NEXT WEEK...AND THEN AGAIN LATE NEXT WEEK. NO SINGLE STORM SYSTEM
STANDS OUT AS SIGNIFICANTLY STRONGER THAN THE OTHER AT THIS TIME.
THUS THE MAIN CONCERNS THIS WEEK WILL CONTINUE TO BE MINOR SNOWS
WHICH COULD RESULT IN CHAIN REQUIREMENTS ON THE HIGHEST MOUNTAIN
PASSES AND POSSIBLE ADVISORY LEVEL WIND GUSTS IN ADVANCE OF EACH
FRONT. RPA

&&

.AVIATION...MVFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS
WILL CONTINUE AT KCEC AND KACV THROUGH THIS MORNING DUE TO REDUCED
CEILINGS AND/OR VISIBILITIES AS SHOWERS MOVE THROUGH THE AREA AT
TIMES THIS MORNING AND DUE TO PATCHY FOG AT TIMES. VFR CONDITIONS
AND LIGHT TO MODERATE WINDS WILL PREVAIL AT KCEC AND KACV THIS
AFTERNOON AND EVENING. WINDS WILL BECOME MODERATE AND GUSTY LATE
THIS AFTERNOON AND OVERNIGHT AND SHOWERS WILL MOVE THROUGH THE AREA
AS A WEAK COLD FRONT MOVES THROUGH THE REGION. THE SHOWERS WILL
RESULT IN LOWER CEILINGS AND MVFR CONDITIONS WILL OCCUR AT KCEC AND
KACV THIS EVENING AND OVERNIGHT TONIGHT. MVFR TO IFR CONDITIONS
WILL CONTINUE AT KUKI THROUGH THIS MORNING DUE TO PATCHY FOG
REDUCING CEILINGS AND VISIBILITIES. VFR CONDITIONS WILL PREVAIL AT
KUKI THIS AFTERNOON. MVFR TO IFR CONDITIONS AND LIGHT TO MODERATE
WINDS WILL OCCUR AT KUKI OVERNIGHT WITH SHOWERS REDUCING CEILINGS
AND VISIBILITIES.

&&

.MARINE...A SERIES OF OFFSHORE LOW PRESSURE SYSTEMS AND FRONTAL
BOUNDARIES WILL CONTINUE PRODUCING ELEVATED WINDS AND/OR SEAS AT
TIMES ACROSS THE WATERS THROUGH NEXT WEEK. A WESTERLY SWELL WILL
PROPAGATE ACROSS THE WATERS THROUGH SATURDAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT ACROSS THE NEAR SHORE WATERS THROUGH EARLY SUNDAY
MORNING DUE TO ELEVATED WINDS AND/OR SEAS. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT ACROSS THE OUTER WATERS THROUGH 9 AM THIS MORNING.
A GALE WARNING WILL BE IN EFFECT ACROSS THE OUTER WATERS FROM 9 AM
THIS MORNING THROUGH EARLY SATURDAY MORNING DUE TO INCREASING WINDS.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY FOR PZZ450-455.

     SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR PZZ470-475.

     GALE WARNING FROM 9 AM THIS MORNING TO 3 AM PST SATURDAY FOR
     PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Jan 8, 3:27 AM PST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
327 AM PST FRI JAN 8 2016

CAZ001-091400-
REDWOOD COAST-
327 AM PST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WITH RAIN AND GUSTY RIDGETOP WINDS WILL MOVE
THROUGH THE REGION LATE TODAY THROUGH EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM SUNDAY NIGHT INTO MONDAY WILL BRING SOME MORE
RAIN AND GUSTY RIDGETOP WINDS.

LARGE SURF AND SNEAKER WAVES WILL BE POSSIBLE SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-091400-
MENDOCINO COAST-
327 AM PST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WITH RAIN AND GUSTY RIDGETOP WINDS WILL MOVE
THROUGH THE REGION LATE TODAY THROUGH EARLY SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM SUNDAY NIGHT INTO MONDAY WILL BRING SOME MORE
RAIN AND GUSTY RIDGETOP WINDS.

LARGE SURF AND SNEAKER WAVES WILL BE POSSIBLE SUNDAY NIGHT INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-091400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
327 AM PST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A STORM SYSTEM WILL BRING SOME HIGH ELEVATION SNOWS TO THE REGION
TONIGHT THROUGH SATURDAY MORNING. LIGHT SNOW ACCUMULATIONS WILL
BE POSSIBLE TO ELEVATIONS AS LOW AS 3500 FEET IN TRINITY AND FAR
NORTHEASTERN MENDOCINO COUNTIES. UP TO 6 INCHES OF SNOW WILL FALL
AT ELEVATIONS OVER 4500 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STORM SYSTEMS WILL BRING ADDITIONAL MOUNTAIN SNOWS TO THE REGION
SUNDAY NIGHT INTO MONDAY AND AROUND MID-WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:14 AM PSTGale WarningEKA24 hr

Nearby

Winter Weather Advisories in California, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.